A cauda equina syndrome in a patient treated with oral anticoagulants. Case report

Paraplegia. 1994 Apr;32(4):277-80. doi: 10.1038/sc.1994.48.

Abstract

The authors report a patient who was on oral anticoagulants because of mitral valve disease and who developed paraplegia from subarachnoid bleeding involving the cauda equina. The differential diagnosis, investigations and treatment of the cauda equina syndrome are described.

Publication types

  • Case Reports

MeSH terms

  • Adult
  • Anticoagulants / adverse effects*
  • Anticoagulants / therapeutic use
  • Cauda Equina / diagnostic imaging
  • Cauda Equina / pathology*
  • Diagnosis, Differential
  • Female
  • Humans
  • Nerve Compression Syndromes / diagnostic imaging
  • Nerve Compression Syndromes / etiology*
  • Nerve Compression Syndromes / pathology
  • Paraplegia / diagnostic imaging
  • Paraplegia / etiology*
  • Paraplegia / therapy
  • Subarachnoid Hemorrhage / chemically induced*
  • Subarachnoid Hemorrhage / complications
  • Subarachnoid Hemorrhage / diagnostic imaging
  • Tomography, X-Ray Computed

Substances

  • Anticoagulants